Alert archive / New Mexico / Flash Flood Warnings in 2016

Flash Flood Warning 38, NWS Albuquerque, NM

August 22, 2016Rio Arriba County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 22, 2016, 1:52 PM MDT for Rio Arriba County, New Mexico. It was in force for 113 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2016, 1:52 PM MDT (19:52 UTC)
Expired
Aug 22, 2016, 3:45 PM MDT
In force
113 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Rio Arriba County, NM

The radar

The Albuquerque radar (KABX), 130 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 2:10 PM MDTFLASH FLOODChamita, NM
Aug 22, 2:15 PM MDTFLASH FLOOD1 Ne Hernandez, NMVEHICLE OVERTURNED ON NM 74 NEAR MILE MARKER 2 DUE TO FLOOD WATERS. LADY WAS RESCUED BY FIRE DEPT.
Aug 22, 2:50 PM MDTFLASH FLOODAlcalde, NM
Aug 22, 3:00 PM MDTFLASH FLOOD1 Nw La Villita, NM
Aug 22, 3:00 PM MDTFLASH FLOODLa Villita, NM
Aug 22, 3:49 PM MDTFLASH FLOODHernandez, NMFLOODED AND IMPASSABLE ROADS IN HERNANDEZ.
Aug 22, 3:55 PM MDTFLASH FLOODAlcalde, NMROADS ARE FLOODED AND IMPASSABLE IN ALCALDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2016-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2016-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

889 
WGUS55 KABQ 221952
FFWABQ
NMC039-222145-
/O.NEW.KABQ.FF.W.0038.160822T1952Z-160822T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
152 PM MDT MON AUG 22 2016

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO...

* UNTIL 345 PM MDT
    
* AT 149 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. RADAR
  ESTIMATES ONE AND A HALF TO TWO AND A HALF INCHES OF RAIN HAVE
  ALREADY FALLEN BETWEEN THE COMMUNITIES OF CHILI AND ALCALDE.
  EXCESSIVE RUNOFF AND FLASH FLOODING IS LIKELY INTO ARROYOS...AND
  SMALLER DRAINAGE BASINS NEAR THE CONFLUENCE OF THE RIO OJO
  CALIENTE AND THE RIO CHAMITA WITH THE RIO GRANDE.

* LOCATIONS IMPACTED INCLUDE...
  ESPANOLA...VELARDE...OHKAY OWINGEH PUEBLO...LYDEN...HERNANDEZ...LA
  VILLITA...CHILI...CHAMITA AND ALCALDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DON/T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLASH
FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3612 10587 3606 10594 3602 10609 3609 10620
      3622 10605

$$

SHOEMAKE
1 follow-up statement
012 
WGUS75 KABQ 222045
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
245 PM MDT MON AUG 22 2016

NMC039-222145-
/O.CON.KABQ.FF.W.0038.000000T0000Z-160822T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIO ARRIBA-
245 PM MDT MON AUG 22 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR
SOUTHEASTERN RIO ARRIBA COUNTY...

AT 235 PM MDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN FAR
SOUTHEASTERN RIO ARRIBA COUNTY...NAMELY BETWEEN
CHILI...CHAMITA...AND ALCALDE WHERE MULTIPLE VEHICLES HAVE BEEN
STALLED OR OVERTURNED DUE TO FLASH FLOODING. RADAR ESTMATES TWO TO
THREE INCHES OF RAIN HAVE ALREADY FALLEN WITH ADDITIONAL STORMS
REDEVELOPING OVER THE WARNED AREA. .

LOCATIONS IMPACTED INCLUDE...
ESPANOLA...VELARDE...OHKAY OWINGEH PUEBLO...LYDEN...HERNANDEZ...LA
VILLITA...CHILI...CHAMITA AND ALCALDE.

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO AN INCH ARE POSSIBLE IN
THE WARNED AREA THROUGH 345 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLASH
FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3612 10587 3606 10594 3602 10609 3609 10620
      3622 10605

$$

SHOEMAKE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 11:46 AM MDT, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 22, 11:46 AM MDT, 2 hours 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1146 AM MDT MON AUG 22 2016

.AVIATION...
18Z TAF CYCLE
Moist/unstable atmosphere to support another round of SCT to
NMRS SHRA/TSRA with localized MT top obscurations and MVFR/IFR
conditions. Early Cb development over the higher terrain underway
and convective temps are a few degrees lower as compared to 24
hours ago. As a result, expect potential impacts to develop more
abruptly as surface heating increases next several hours. Storm
motions will be a little faster and broadly SW to NE as compared
to Sunday. Shifted the start time for VCTS placeholders at
central/western TAF sites an hour earlier and maintained tempo
SHRA for now. Overall, impacts at FMN, GUP, SAF, LVS, and ABQ
appear to be more focused during the 20z-01z window with less
organized convective activity in the evening central and west.
Will watch for convective lines across east-central and southeast
areas after 01z. 41/34

&&

.PREV DISCUSSION...351 AM MDT MON AUG 22 2016...
.SYNOPSIS...
A continued moderately to very active weather work week is ahead
with shower and storm coverage varying from fair to very good with
Thursday arguably the greatest coverage day and the least coverage
day on average areawide being somewhat less apparent. With the
exception of a good portion of the east on Tuesday, below normal
afternoon temperatures will be the rule. Multiple weak to moderate
strength troughs or even weak closed low pressure circulations
aloft will rather slowly approach and move across the state
through Thursday, while yet another cold front will push from
northeast to southwest across the state between Wednesday and
Thursday. The latter feature will introduce additional low level
moisture to help encourage Thursday's expected peak rain coverage.

&&

.DISCUSSION...
Weak low pressure will gradually open up into a trough and
continue its slow approach toward NM through this evening and,
most fcst models agree, will be trailed by another one even more
slowly approaching the state for the Wed to Thu period. Satellite
loops still show some drying aloft entering far sw NM and that,
along with the slow approach of the aforementioned initial weak
low is generating some pre dawn light to moderate showers in and
near the Gila region. It appears that the most active portion of
the state today should be the northern mtns and perhaps southward
across and just east of the higher terrain and into the south
central mtns. Decided at the last minute to tone down PoPs and QPF
somewhat across and immediately adjacent to the Gila region this
aftn to account for a little more drying introduced at the base
of the trough into that area, tho still retaining some healthy
PoPs.

The trailing mid-level trough which may even approach as a weak
closed low for the Wed to Thu period still may actually
temporarily stall over the state for later Wed/Thu or even drift
somewhat to the south as it enters the state. Both the 00z GFS and
ECMWF are indicating that scenario to a fair degree. That and the
back door front should encourage and even more active period.

Extended models for the most part still indicating some decent
drying as the weekend and early next week come to pass, but latest
ECMWF is much slower with the high building in from the west and
thus keeps much more precip in, espec east and south.

43

&&

.FIRE WEATHER...
Weather pattern appears to be consistent with a gradual downtrend in
the wetting rain footprints next couple days. Then a trend upwards
late Wed into Thur thanks to a back door cold front. Moisture would
begin to recycle back out Fri into the weekend although this could be
a slow process depending on the upper low to the west. A quick peak
into next week suggests a drying/warming trend based on the upper
high position. Confidence is low to moderate that far out at this
time for next week.

Despite a gradual lowering trend in RH the next couple of
days...humidity values will be on the higher side. Perhaps more
seasonable levels on Tue. Wind speeds look to be unusually strong
this afternoon across the NE third and went a little higher compared
to previous gridded forecasts. Lee side surface low looks to be
quite strong for this time of year and will be supported by a
strengthening flow aloft due to the ejection of a weak shortwave
trough. Storm movement will be quicker the next couple of days thus
leading to lessening wetting rainfall footprints overall. Gusty
breezes will remain Tue afternoon although appear to be less
compared to this afternoon. As a result of the higher transport wind
speeds...vent rates appear to be on the higher side Mon-Tue.

Back door cold front is still projected to impact portions of the
eastern plains Wed into Wed night. Storms will fire up along this
boundary push. The parent and stronger shortwave trough will also
approach the forecast area from the west at the same time the cold
front pushes into the east. The combination of these two entities
will increase wetting rain potential later Wed into Thursday.
Humidity values will tend to rise...especially on Thur. Went a
little above model guidance for gridded dewpoints thus higher
humidity due to confidence considerations. Vent rates will lower due
to the frontal influence with more poor values showing up Wed/Thu.

The main shortwave trough should be out of the area on Friday which
means residual higher moisture should recycle out in the form of
scattered wetting thunderstorms favoring the mountains. This trend
would last into the weekend as storm coverage decreases a little
each day. Humidity values should also gradually lower while
temperatures rise some. The ECMWF appears to be a little bit more
bullish in hold over wetting moisture compared to the GFS but the
overall pattern is pretty similar.

As mentioned above...building upper level ridge being depicted by
both the operational GFS/ECMWF models for next week. Suspect the
ridge building will take its time and a back door cold frontal
intrusion could delay the onset of the more significant drying. Stay
tuned.

50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&

34
Hazardous weather outlook, Aug 22, 6:12 AM MDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
612 AM MDT MON AUG 22 2016

NMZ501>540-231200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
612 AM MDT MON AUG 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED MAINLY THIS
AFTERNOON INTO THE EVENING HOURS. RAINFALL MAY STILL BE LOCALLY
HEAVY WITH SOME STORMS...MAINLY ACROSS THE WESTERN TWO THIRDS OF
NEW MEXICO...BUT THE CHANCE OF HEAVY ENOUGH RAIN TO CAUSE FLASH
FLOODING OR HIGH AND FAST FLOWS IN ARROYOS AND SMALL STREAMS IS A
LITTLE LESS THAN WAS THE CASE SUNDAY. BURN SCARS AND LOCALES
IMMEDIATELY BELOW THEM WILL REMAIN THE MOST AT RISK FOR VERY
LOCALIZED FLOODING. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND
WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WHILE COVERAGE OF THUNDERSTORMS SHOULD BE SLIGHTLY TO MODERATELY
LESS TUESDAY INTO WEDNESDAY MIDDAY...LATE WEDNESDAY THROUGH FRIDAY
MAY BRING ANOTHER SIGNIFICANT INCREASE IN SHOWERS AND STORMS
ACROSS MUCH OF THE FORECAST AREA. STORM MOTIONS MAY WELL BE SLOW
ONCE AGAIN AND RAINFALL COULD BECOME HEAVY. THIS MAY LEAD TO
LOCALIZED AREAS OF FLASH FLOODING...ESPECIALLY OVER AND NEAR
RECENT AND OLDER BURN SCARS. ISOLATED LOCATIONS MAY RECEIVE UP TO
2 INCHES OF RAINFALL. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND
WIND GUSTS TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

43

In the hours before

Special weather statement, Aug 22, 1:10 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
110 PM MDT MON AUG 22 2016

NMZ517-221945-
LOWER CHAMA RIVER VALLEY-
110 PM MDT MON AUG 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RIO ARRIBA COUNTY
UNTIL 145 PM MDT...

AT 109 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTHWEST OF VELARDE...OR 6 MILES NORTH OF ESPANOLA...MOVING
EAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EMBUDO...VELARDE...DIXON...OHKAY OWINGEH PUEBLO...LYDEN...
HERNANDEZ...LA VILLITA...RINCONADA...CHAMITA AND ALCALDE.

THIS INCLUDES HIGHWAY 285 BETWEEN MILE MARKERS 337 AND 343.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3610 10585 3610 10587 3608 10586 3608 10587
      3606 10587 3605 10586 3602 10585 3605 10612
      3615 10615 3624 10588 3623 10587 3624 10585
TIME...MOT...LOC 1909Z 261DEG 11KT 3610 10607

SHOEMAKE
Special weather statement, Aug 22, 1:28 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
128 PM MDT MON AUG 22 2016

NMZ507-519-222000-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL
HIGHLANDS-
128 PM MDT MON AUG 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CIBOLA...
SOUTHWESTERN BERNALILLO AND NORTHWESTERN VALENCIA COUNTIES UNTIL 200
PM MDT...

AT 127 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MESITA...OR 6 MILES SOUTHEAST OF LAGUNA PUEBLO...MOVING EAST AT
20 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAGUNA PUEBLO...MESITA AND TOHAJIILEE.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 113 AND 135.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3486 10737 3504 10739 3513 10706 3491 10698
TIME...MOT...LOC 1927Z 257DEG 16KT 3497 10729

SHOEMAKE
Local storm report, Aug 22, 1:35 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
135 PM MDT MON AUG 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     HAIL             1 SW ALCALDE            36.07N 106.07W
08/22/2016  E0.88 INCH       RIO ARRIBA         NM   EMERGENCY MNGR

&&

EVENT NUMBER ABQ1601365

KJ
Special weather statement, Aug 22, 1:45 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
145 PM MDT MON AUG 22 2016

NMZ517-222015-
LOWER CHAMA RIVER VALLEY-
145 PM MDT MON AUG 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RIO ARRIBA COUNTY
UNTIL 215 PM MDT...

AT 144 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTH OF ESPANOLA...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL...WIND GUSTS UP TO 50 MPH...AND FLOODING WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EMBUDO...VELARDE...OHKAY OWINGEH PUEBLO...LYDEN...HERNANDEZ...
LA VILLITA...CHAMITA AND ALCALDE.

THIS INCLUDES HIGHWAY 285 BETWEEN MILE MARKERS 337 AND 340.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3623 10594 3608 10587 3606 10587 3605 10586
      3605 10585 3604 10586 3603 10614 3613 10615
TIME...MOT...LOC 1944Z 246DEG 12KT 3610 10608

SHOEMAKE

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 6:04 PM MDTAreal Flood AdvisoryABQSandoval116 min
Aug 21, 6:38 PM MDTAreal Flood AdvisoryABQSandoval112 min
Aug 21, 6:44 PM MDTAreal Flood AdvisoryABQSocorro2 hr
Aug 21, 7:00 PM MDTAreal Flood AdvisoryABQBernalillo2 hr
Aug 21, 7:31 PM MDTAreal Flood AdvisoryABQSandoval119 min
Aug 21, 7:54 PM MDTAreal Flood AdvisoryABQBernalillo111 min
Aug 21, 9:13 PM MDTAreal Flood AdvisoryABQSandoval, Santa Fe2 hr
Aug 22, 1:10 PM MDTSpecial Weather StatementABQLos Alamos35 min
Aug 22, 1:28 PM MDTSpecial Weather StatementABQValencia32 min
Aug 22, 1:45 PM MDTSpecial Weather StatementABQLos Alamos30 min
Aug 22, 2:13 PM MDTSpecial Weather StatementABQBernalillo32 min
Aug 22, 2:59 PM MDTSevere Thunderstorm WarningABQRio Arriba, Santa Fe46 min
Aug 22, 3:06 PM MDTAreal Flood AdvisoryABQSan Juan114 min
Aug 22, 3:45 PM MDTFlash Flood Warning EmergencyABQRio Arriba, Santa Fe3 hr
Aug 22, 4:10 PM MDTSpecial Weather StatementABQValencia35 min
Aug 22, 4:42 PM MDTSpecial Weather StatementABQChaves33 min

Nearby

Flash Flood Warnings in New Mexico, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.